Kind of an embarrassing question :)

Forum for Addisons and diabetes related issues.

Kind of an embarrassing question :)

Postby KatiePie1013 » Mon Mar 19, 2007 3:23 pm

I am a female, aged 23 and I was diagnosed with Addison's Disease about 4 years ago. I take 30 mg hydrocortisone, 0.1 mg fludrocort, and 50 mcg Synthroid daily. I keep my Addison's fairly well under control, but over the last 6 months, I have noticed the odor of my urine getting stronger, and changing. It is not a foul odor, but it is kind of strange, and very strong, not really like the ammonia smell of normal urine. I have been tested for a UTI and it was negative. I asked my doctor but he didn't really give me a good answer, so can anyone tell me: do medications such as the ones I take cause changes in urine odor. This is the only explanation I can think of. Thanks.
KatiePie1013
 
Posts: 17
Joined: Wed Mar 16, 2005 10:03 pm

Postby KatiePie1013 » Mon Mar 19, 2007 3:25 pm

P.S: I have not had any changes in my diet, and I drink lots of water each day.
KatiePie1013
 
Posts: 17
Joined: Wed Mar 16, 2005 10:03 pm

Re: Kind of an embarrassing question :)

Postby tisjill » Mon Apr 21, 2008 7:32 pm

Just wondering if you have diabetes too, if so could the odour be ketones. Ketones smell like nail polish remover , or rotting apples.
I see your post was from quite a while back so hopefully you have the problem solved
tisjill
 
Posts: 6
Joined: Sun Mar 23, 2008 7:11 am

Re: Kind of an embarrassing question :)

Postby Paul_Clarke » Sat Oct 18, 2008 7:36 pm

Hi KatiePie,

A smell akin to "sugerpuffs" can signify protein in the urine. A bad smell could also be a sign of infection. Its an easy test to carry out. I suggest bringing a sample with you to your GP as it saves the embarressment of having to PEE on demand.

You should get it checked out if for no reason other than to stop you from worrrying unnecessarily. If its any consolition, one of the meds I was on turned my urine a luminess green :oops:

As a male, with such distinct urine, the saying has to go:
Be a sweetie - wipe the seatie!

Hope this helps,

Paul
Paul_Clarke
 
Posts: 6
Joined: Sat Oct 18, 2008 5:57 pm
Location: Mayo, Ireland


Return to Addisons-Diabetes

Who is online

Users browsing this forum: No registered users and 3 guests

cron